MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/RIGHT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/RIGHT; PLATE,FIXATION,BONE
Model Number 02.118.208S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Complainant device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision open reduction internal fixation (orif) was performed on (b)(6) 2017 due to tibia non-union and a broken plate.The original procedure was performed on (b)(6) 2017.Subsequently it was discovered that the plate had broken and there was a fracture non-union.It is noted that the patient is (b)(6), and was likely non-complaint with post-operative non-weight bearing instructions.Removed hardware included: one broken plate and ten screws.All hardware was removed intact except for one 2.7mm locking screw, which broke at the head during removal.As the surgeon went to remove the screw, the head snapped off.The screw shaft fragment was left in the patient¿s bone.The patient was revised to another plate and screws with autograft and allograft bone.There was no reported surgical delay, no additional x-rays or other medical intervention required.The procedure was completed successfully with the patient in stable condition.Concomitant parts reported: 2.7 mm locking screws (part # unknown, lot # unknown, quantity 1), 2.7 mm va locking screws (part # unknown, lot # unknown, quantity 5), 3.5 mm locking screws (part # unknown, lot # unknown, quantity 1), 3.5 mm cortex screws (part # unknown, lot # unknown, quantity 1).This report addresses the hardware removal and revision due to tibia non-union and a broken plate.The intraoperative broken screw has been captured under linked complaint (b)(4).This report is for one (1) 2.7/3.5mm va-lcp anterolateral distal tibia pl/10 holes/right.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part# 02.118.208, lot# 9873635: date of manufacture: 10 august 2015, place of manufacture: (b)(4) synthes, part expiration date:n/a, nonconformances noted: n/a: dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7/3.5mm va-lcp anterolateral distal tibia pl/10 holes/right product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/10 HOLES/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7134676
Report Number2939274-2017-50384
Device Sequence Number16164662
Product Code HRS
UDI-Device Identifier10886982038432
UDI-Public(01)10886982038432(10)9873635
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.208S
Device Catalogue Number02.118.208
Device Lot Number9873635
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight94